MAUDE Adverse Event Report: ANGIODYNAMICS DURAMAX CHRONIC HEMODIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS DURAMAX CHRONIC HEMODIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number 10302820
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An angiodynamics territory manager reported that this facility is having several issues with all sizes of their duramax catheters.During a procedure, the tunneler of this stacked tip 55cm straight vasc-pak, broke off the catheter.The procedure was completed with this device and the patient did not experience any adverse effects, harm, or require medical intervention as a result of this incident; however, extra time was required to try and advance the sheath.The reported device is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description could not be confirmed as no tunneler or tunneler sleeve samples were returned.Without receiving a sample for evaluation a definitive root cause for this event could not be determined.A photograph of the product was received for review.Based on similar reported complaints for tunneler 10006108 pulling through/detaching from the tunneler sleeve, the potential root cause of this issue is tunneler od dimensions (tapered section) where it mates with tunneler sleeve.No returned tunneler samples have been observed to be out of specification for the od dimensions.The damaged condition of the returned tunneler sleeves has prevented id dimensions from being taken.The use and performance of the tunneler with sleeve is also dependent on end user technique, e.G.Size of tunnel incision and force applied.A review of the lot history records was performed for the reported packaging lot (5649816) for item number h787103028205 and purchased component tunneler 10006108 (ln 71967) and tunneler sleeve 10006082 (ln 71713) for any deviations related to the reported defect of the complaint.The review confirmed that the lots met all material, assembly, and performance specification.A scar was not sent to the manufacturer of the device as no confirmed supplier manufacturing non-conformances have been observed.Labeling review: the instructions for use, supplied to the end user: "use blunt dissection to create the subcutaneous tunnel opening.Attach the catheter to the trocar (a slight twisting motion may be helpful).Slide catheter tunneling sleeve over the catheter making certain that the sleeve covers the distal tip of the catheter.Insert the trocar into the exit site and create a short subcutaneous tunnel.Do not tunnel through muscle.The tunnel should be made with care in order to prevent damage to surrounding vessels.Warning: do not over-expand subcutaneous tissue during tunneling.Over-expansion may delay/prevent cuff in-growth.Lead catheter into the tunnel gently.Do not pull or tug the catheter tubing.If resistance is encountered, further blunt dissection may facilitate insertion.Remove the catheter from the trocar with a slight twisting motion to avoid damage to the catheter.Caution: do not pull tunneler out at an angle.Keep tunneler straight to prevent damage to catheter tip." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
DURAMAX CHRONIC HEMODIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key11715376
Report Number1319211-2021-00032
Device Sequence Number14459610
Product Code MSD
UDI-Device IdentifierH787103028205
UDI-PublicH787103028205
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K101843
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue Number10302820
Device Lot Number5649816
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer04/07/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1